• Previous clinical studies have emphasized that hypoprothrombinemia may occur during treatment with moxalactam disodium, a new broad-spectrum cephalosporin. Usually, this abnormality is corrected by administering vitamin K. Recent case reports have described bleeding complications associated with moxalactam therapy and suggested that platelet function is depressed by this drug. We studied eight patients with abdominal infection who were treated with moxalactam. Six of them had prolonged template bleeding times, and two had clinically significant hemorrhage (epistaxis, hematuria, and rectal bleeding) during treatment with moxalactam. These observations suggest that coagulation studies and template bleeding times should be monitored during moxalactam therapy, especially before major surgery.
|Original language||English (US)|
|Number of pages||3|
|Journal||Archives of Surgery|
|State||Published - Jan 1 1983|
All Science Journal Classification (ASJC) codes